Alert archive / South Carolina / Lake Wind Advisories in 2008
Lake Wind Advisory 39, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Dec 19, 2008, 12:05 PM EST for 5 counties in Georgia; 16 counties in South Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 12:05 PM EST (17:05 UTC)
- Expired
- Dec 19, 2008, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 191705 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1205 PM EST FRI DEC 19 2008 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 192300- /O.NEW.KCAE.LW.Y.0039.081219T1705Z-081219T2300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1205 PM EST FRI DEC 19 2008 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY... WHICH IS IN EFFECT UNTIL 6 PM. EXPECT SOUTHWEST WINDS OF 15 TO 25 KNOTS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Dec 19, 10:24 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 19, 10:24 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1024 AM EST FRI DEC 19 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL RACE THROUGH THE OHIO VALLEY TODAY...WHILE A STRONGER LOW WILL DEVELOP ON SATURDAY AND LIFT INTO THE MID ATLANTIC REGION. THIS WILL DRIVE A COLD FRONT THROUGH THE AREA ON SUNDAY...BRINGING INCREASED CHANCES FOR RAIN... FOLLOWED BY MUCH COLDER WEATHER EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE MAIN FORECAST PROBLEM WILL BE THE WIND THIS AFTERNOON. THE MET AND MAV MOS PLUS GFS LAMP INDICATE WINDS NEAR LAKE WIND ADVISORY CRITERIA. EXPECT SOME CLOUDINESS WILL LIMIT MIXING ESPECIALLY IN THE NORTH AND WEST PART WHERE THE PRESSURE GRADIENT IS TIGHTEST. KEPT THE WIND JUST BELOW THE LAKE WIND ADVISORY CRITERIA. THE LATEST OBSERVATIONS SUPPORT THIS AFTERNOON/S TEMPERATURE FORECAST. DO NOT EXPECT SHOWERS BECAUSE OF SHALLOW MOISTURE PLUS THE MAIN AREA OF LOW-LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT WILL REMAIN NORTH OF THE REGION. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... MIXING SOUTH OF THE FRONT SHOULD HELP HOLD UP TEMPERATURES TONIGHT. HIGH LOW-LEVEL MOISTURE AND DIURNAL COOLING SUPPORT AREAS OF FOG AND STRATUS...WITH STRATUS MORE LIKELY BECAUSE OF WIND. THE 500 MB HEIGHT PATTERN BECOMES AMPLIFIED AGAIN ON SATURDAY WHICH RESULTS IN THE DEVELOPMENT OF ANOTHER SURFACE LOW OVER THE MID MISSISSIPPI VALLEY. THIS LOW WILL TRACK QUICKLY INTO THE SOUTHERN OHIO VALLEY AND INTO THE MID ATLANTIC BY SUNDAY MORNING...AND THEN BRINGING A COLD FRONT THROUGH THE REGION ON SUNDAY. PRECIPITATION CHANCES INCREASE ON SATURDAY AS THE SURFACE LOW DEVELOPS AND A WARM ADVECTION PATTERN SETS UP OVER THE AREA...ALTHOUGH THE BEST WARM ADVECTION WILL REMAIN TO THE WEST OF THE MIDLANDS. HAVE KEPT THE LOW CHANCE POPS SATURDAY TO ACCOUNT FOR THIS. WILL HAVE HIGHER CHANCE POPS LATE SATURDAY NIGHT AND SUNDAY MORNING AS THE FRONT PUSHES INTO THE AREA. MODELS HAVE COME INTO GOOD AGREEMENT WITH THE GENERAL TIMING OF THE FRONT AND PRECIPITATION CHANCES SHOULD DECREASE LATE SUNDAY AFTERNOON AS HIGH PRESSURE BUILDS IN WITH STRONG COLD ADVECTION TAKING PLACE BY SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE FIRST PART OF THE EXTENDED PERIODS WILL COME AS A SHOCK TO MOST AS TEMPERATURES WILL BE NEARLY 20 TO 25 DEGREES COLDER THAN IT HAS BEEN THIS WEEK. COLD ADVECTION CONTINUES ON MONDAY AS HIGH PRESSURE BUILDS INTO THE REGION. DRY WEATHER IS FIGURED MONDAY AND TUESDAY WITH HIGH PRESSURE DOMINATING AND A VERY DRY AIRMASS IN PLACE. BELOW NORMAL TEMPERATURES WILL ALSO CONTINUE INTO TUESDAY WITH HIGHS STRUGGLING TO REACH THE 50 DEGREE MARK ON MONDAY...AND REMAINING IN THE 50S ON TUESDAY. 500 MB FLOW BECOMES AMPLIFIED ONCE AGAIN BY MID WEEK RESULTING IN SOUTHERLY FLOW AND WARM ADVECTION STARTING TUESDAY NIGHT AND CONTINUING ON WEDNESDAY. CHANCES FOR RAIN WILL INCREASE TUESDAY NIGHT AND WILL CARRY CHANCE POPS WEDNESDAY INTO WEDNESDAY NIGHT UNTIL ANOTHER COLD FRONT PUSHES THROUGH THE AREA BY THURSDAY MORNING. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... CONTINUED HEATING AND MIXING SHOULD RESULT IN MAINLY VFR CONDITIONS THIS AFTERNOON INTO THE EVENING. HIGH LOW-LEVEL MOISTURE AND DIURNAL COOLING WILL RESULT IN AREAS OF STATUS AND FOG LATE TONIGHT. STRATUS APPEARS MORE LIKELY BECAUSE OF WIND. HIGH LOW-LEVEL MOISTURE AND DIURNAL COOLING WILL LIKELY RESULT IN WIDESPREAD IFR CONDITIONS EARLY SATURDAY. MVFR OR IFR CONDITIONS MAY OCCUR SATURDAY NIGHT AS MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...JL NEAR TERM...JL SHORT TERM...JL AVIATION...JL
Hazardous weather outlook, Dec 19, 4:48 AM EST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 448 AM EST FRI DEC 19 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-200900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 448 AM EST FRI DEC 19 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 12:46 AM EST | Dense Fog Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 9 hr |
Nearby
Lake Wind Advisories in South Carolina, 2008Lake Wind Advisories in Georgia, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.